Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2015, 3:14 AM CDT for Bexar County, Medina County, Texas. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2015, 3:14 AM CDT (08:14 UTC)
- Expired
- Apr 25, 2015, 3:42 AM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:15 AM CDT | TSTM WND DMG | 5 E Rio Medina, TX | AT TEXAS RESEARCH PARK. SMALL TREE LIMBS DOWN LESS THAN 2 INCHES. 1.00-1.25 INCHES OF RAIN IN 1 HOUR. |
| Apr 25, 3:30 AM CDT | HAIL 2 | 1 Sse Sea World, TX | TREE LIMBS GREATER THAN 2 INCHES DOWN IN ADDITION TO HAIL. |
| Apr 25, 3:43 AM CDT | HAIL 0.5 | 3 Ssw Leon Valley, TX | |
| Apr 25, 3:51 AM CDT | HAIL 0.88 | Sea World, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
775
WUUS54 KEWX 250814
SVREWX
TXC029-325-250900-
/O.NEW.KEWX.SV.W.0059.150425T0814Z-150425T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
WEST CENTRAL BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 400 AM CDT
* AT 313 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CASTROVILLE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...CASTROVILLE...LEON VALLEY...SHAVANO PARK...LACOSTE...
RIO MEDINA...LACKLAND AFB...SEA WORLD...CASTLE HILLS...BALCONES
HEIGHTS AND MACDONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2931 9889 2945 9893 2959 9854 2934 9847
TIME...MOT...LOC 0813Z 249DEG 38KT 2939 9881
HAIL...1.00IN
WIND...60MPH
$$
MCO2 follow-up statements
671
WWUS54 KEWX 250827
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 AM CDT SAT APR 25 2015
TXC325-250836-
/O.CAN.KEWX.SV.W.0059.000000T0000Z-150425T0900Z/
MEDINA TX-
327 AM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEDINA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A STRONG
STORM NEAR HONDO REMAINS CAPABLE OF PRODUCING PEA SIZED HAIL ALONG
AND JUST NORTH OF HIGHWAY 90.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2933 9880 2949 9879 2959 9854 2934 9847
TIME...MOT...LOC 0826Z 249DEG 38KT 2944 9867
$$
TXC029-250900-
/O.CON.KEWX.SV.W.0059.000000T0000Z-150425T0900Z/
BEXAR TX-
327 AM CDT SAT APR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR WEST CENTRAL BEXAR COUNTY...
AT 326 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEA WORLD...OR
9 MILES WEST OF SAN ANTONIO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LEON VALLEY...SHAVANO PARK...LACKLAND AFB...SEA
WORLD...CASTLE HILLS AND BALCONES HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2933 9880 2949 9879 2959 9854 2934 9847
TIME...MOT...LOC 0826Z 249DEG 38KT 2944 9867
HAIL...1.00IN
WIND...60MPH
$$
MCO486
WWUS54 KEWX 250842
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 AM CDT SAT APR 25 2015
TXC029-250852-
/O.CAN.KEWX.SV.W.0059.000000T0000Z-150425T0900Z/
BEXAR TX-
342 AM CDT SAT APR 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEXAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM AND OTHER STORMS THAT MAY MOVE
INTO BEXAR COUNTY LATER IN THE MORNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2933 9880 2949 9879 2959 9854 2934 9847
TIME...MOT...LOC 0840Z 249DEG 38KT 2944 9892
$$
MCOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:16 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 25, 2:16 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 216 AM CDT SAT APR 25 2015 .UPDATE... A CLUSTER OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM SABINAL TO DEL RIO GENERALLY IN THE SAME AREAS THAT SOME OF THE HI-RES MODELS INDICATED. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY MORNING HOURS ACROSS MUCH OF THE HILL COUNTRY TO ALONG THE ESCARPMENT. SOME STORMS COULD BE SEVERE DUE HIGH CAPES AND COULD ALSO SEE SOME LOCALLY HEAVY DOWNPOURS ACROSS THE AREAS FROM DEL RIO TO SAN ANTONIO AND INTO THE ADJACENT HILL COUNTRY. BANDS OF SHOWERS AND THUNDERSTORMS HAVE FORMED OVER THE COASTAL PLAINS AS WELL. EXPECT THESE TO REMAIN THERE WITH LITTLE IMPACT FOR OUR SOUTHEASTERN COUNTIES. AS A RESULT...HAVE CANCELLED THE FLASH FLOOD WATCH AS WIDESPREAD FLOODING IS NO LONGER EXPECTED. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 1244 AM CDT SAT APR 25 2015/ AVIATION... THIS COULD BE A TRICKY FORECAST IN THE SHORT TERM. MODELS ARE NOT HANDLING THE CURRENT SITUATION VERY WELL. LIFR CIGS HAVE FORMED AT DRT AND CAN/T SEE MUCH REASON FOR THEM TO CHANGE OVERNIGHT. THEY RETURN TO VFR AROUND SUNRISE WHEN WINDS TURN TO THE NORTH. THE SAN ANTONIO AIRPORTS SHOULD BE IFR OVERNIGHT WHILE AUS WILL BE MVFR. ALL SITES WILL BE VFR BY ABOUT 14Z. HAVE BROUGHT MVFR CIGS BACK TO THE 30 HOUR TAFS AT 09Z TOMORROW. PREV DISCUSSION... /ISSUED 1222 AM CDT SAT APR 25 2015/ UPDATE... HAVE CANCELLED SEVERE THUNDERSTORM WATCH 104. STORMS HAVE WEAKENED DUE TO INCREASING CAPPING INVERSION AND STABILITY. ALSO...HAVE TRIMMED ATASCOSA...BEXAR...FRIO AND MEDINA FROM THE FLASH FLOOD WATCH. DEVELOPMENT CONTINUES TO THE EAST AND WILL MAINTAIN IT THERE. HOWEVER...MAY CANCEL THE REMAINDER OF THE FLASH FLOOD WATCH BEFORE THE EARLY MORNING FORECAST PACKAGE IF CURRENT RADAR TRENDS PERSIST. SOME OF THE HI-RES MODELS SHOW SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE HILL COUNTRY TO THE ESCARPMENT OVERNIGHT. FOR NOW...WILL DISREGARD AS MOISTURE DEPTH IS DECREASING. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 1004 PM CDT FRI APR 24 2015/ UPDATE...HAVE UPDATED SEVERE THUNDERSTORM WATCH AREA TO REMOVE COUNTIES WEST OF CURRENT ACTIVITY AND HAVE ADDED SOME KARNES...DEWITT...LAVACA...AND GONZALES COUNTIES DOWNSTREAM. RAIN/THUNDERSTORM CHANCES WERE ENHANCED WHERE CURRENT AND PROJECTED ACTIVITY IS EXPECTED OVER THE NEXT 3-6 HOURS. UNCERTAINTY REMAINS CONCERNING THE HEAVY RAINFALL POTENTIAL AND AND WILL MAINTAIN THE FLASH FLOOD WATCH FOR NOW BUT WILL LIKELY BE REVISITED IN NEXT COUPLE HOURS DEPENDING ON CONVECTIVE EVOLUTION. MORE DETAILS CAN BE FOUND BELOW ON FOR THE NEXT 6-12 HOUR TIME FRAME. DISCUSSION...DECENT SHORTWAVE TROUGHING ACROSS THE SOUTH CENTRAL PLAINS ALONG WITH IMPULSES EMBEDDED IN THE BRISK H5-H3 SW FLOW OVER THE REGION HAS LEAD TO SOME STRONG TO SEVERE STORM DEVELOPMENT ACROSS THE RIO GRANDE PLAINS AND SOME COUNTIES EASTWARD. MUCAPE VALUES REMAIN NEAR 3000 J/KG BUT IT APPEAR PER MESO ANALYSIS THAT SOME LOW-LVL STABILIZATION IS BEGINNING TO OCCUR. DESPITE THIS...AMPLE DIVERGENCE OVER THE REGION /70-90 KT H5-H3 WIND FLOW/ LEADING TO NEAR 70 KT OF EFFECTIVE SHEAR IS ABLE TO SUPPORT ROTATING UPDRAFTS AND ENHANCE A HAIL AND STRAIGHT-LINE DAMAGING WIND RISK. THE TORNADO RISK WHILE LIMITED BEFORE WILL EVEN FURTHER REDUCE AS STORMS ENTER NON-FAVORABLE SRH FIELDS. STORMS THAT WERE BACK WEST IN ZAVALA AND DIMMIT COUNTIES AROUND 8PM HAD ENHANCED EFFECTIVE SRH NEAR 200 M2/S2. IT APPEARS A MINI SUPERCELL DEVELOPED ALONG THE LEADING EDGE OF A FLANKING BOUNDARY ATTENDANT TO ANOTHER SUPERCELL THAT WAS ABLE TO INGEST ENHANCED LOW-LVL HELICITY FOR THE FUNNEL AND LIKELY BRIEF TORNADO THAT OCCURRED. AGAIN...THIS RISK IS DIMINISHED QUICKLY GIVEN UNFAVORABLE LOW-LVL SHEAR IN PLACE. SOME QUARTER SIZE HAIL...BRIEF SEVERE WIND GUSTS TO 60 MPH AND HEAVY RAIN WILL REMAIN A POSSIBILITY THROUGH THE LATE EVENING INTO EARLY SATURDAY MORNING. THE HRRR CONTINUES TO TRY AND MERGE THESE CELLS ACROSS ATASCOSA COUNTY INTO A LINE ACROSS THE SOUTHEAST PRAIRIE COUNTIES...WHILE THIS IS PLAUSIBLE...IT REDUCES THE OVERALL RISK FOR WIDESPREAD HEAVY RAIN. SOME SHORT TERM MODELS SUGGEST NEW DEVELOPMENT UPWIND OF CURRENT ACTIVITY BUT CONFIDENCE IS LOW IS THIS SCENARIO. IF CURRENT TRENDS HOLD...THE FLASH FLOOD WATCH MAY BE CUT BACK OR CANCELLED IN ANOTHER UPDATE THIS EVENING. BULK OF THE ACTIVITY SHOULD MOVE EAST OF THE REGION BY 3AM...IF NOT SOONER...AND THE AREA BE CLEAR OF ALL HAZARDS BY THAT TIME. ALLEN PREV DISCUSSION... /ISSUED 656 PM CDT FRI APR 24 2015/ AVIATION... /00Z TAFS/ ONGOING CONVECTION JUST TO THE SOUTHEAST OF KDRT WILL CONTINUE TO MOVE TO THE NORTHEAST. NEW STORMS ARE EXPECTED TO DEVELOP WITHIN THE NEXT HOUR OR TWO AND APPROACH KSAT AND KSSF AROUND 01Z AND 02Z OVER KAUS. HIRES SOLUTIONS CLEAR THE KAUS AREA AFTER 04Z BUT KEEP SHOWERS/STORMS ACROSS SAN ANTONIO THROUGH 05Z SATURDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AS THEY MOVE ACROSS THE I-35 CORRIDOR. AT THIS TIME...WILL NOT INCLUDE THUNDERSTORM WIND GUSTS AS STRONGER STORMS ARE FORECAST TO STAY TO THE SOUTHEAST AND SOUTH OF THE TERMINALS. MVFR CONDITIONS ARE EXPECTED DURING THE STORMS PERIOD...BUT CAN NOT RULE OUT IFR CIGS FOR A SHORT PERIOD OF TIME. AFTER THE STORMS PUSH AWAY OVERNIGHT...WINDS WILL BECOME LIGHT AND VARIABLE AND REMAIN THROUGH LATE SATURDAY MORNING. VFR CONDITIONS ARE EXPECTED ACROSS THE I-35 SITES AFTER 13Z WHILE KDRT REMAINS VFR THROUGH THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 24 2015/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING POSSIBLE TONIGHT ACROSS SOUTHERN AND EASTERN AREAS... STARTING TO SEE SOME RECOVERY AFTER THE EARLY MORNING MCS. SOME POCKETS OF CLEARING ARE BEGINNING TO TAKE PLACE ACROSS THE SOUTHWEST CWA AND FAR WESTERN VAL VERDE COUNTY...AND ALSO SEEING CONVECTION BEGINNING TO DEVELOP ALONG THE HIGHER TERRAIN IN MEXICO. ANALYSES INDICATES LOW LEVEL THETA-E RIDGE AXIS ALONG AND JUST WEST OF THE RIO GRANDE...STILL SOME CIN TO OVERCOME JUST EAST OF THE RIO GRANDE. WITH ADDITIONAL CLEARING DO EXPECT THE POTENTIAL FOR SOME STORMS TO CROSS INTO MAVERICK...KINNEY AND/OR VAL VERDE COUNTIES THROUGH 6 PM. MODELS ARE IN GENERAL AGREEMENT WITH BROAD MID AND UPPER LEVEL FORCING INCREASING WEST TO EAST THIS EVENING WITH APPROACH OF SHORTWAVE...ALONG WITH BROAD ENTRANCE REGION TO UPPER LEVEL JET STREAK LOCATED OVER THE CWA. SEVERAL HI RES MODELS INDICATE SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING EARLY THIS EVENING SOUTHWEST OF SAN ANTONIO AND SPREADING NORTHEAST THROUGH THE SOUTHERN AND EASTERN AREAS OF THE CWA THROUGH THE EVENING AND OVERNIGHT HOURS. IN ADDITION...ARW/NMM/HRRR INDICATING STORMS DEVELOPING OVER THE SJT CWA CLIPPING FAR NORTHERN AREAS UP NEAR BURNET. SUFFICIENT DEEP LAYER SHEAR AND STEEP ELEVATED LAPSE RATES/CAPE WARRANT THE RISK FOR SOME STRONG TO SEVERE STORMS THIS EVENING... PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. BUT THE BIGGER THREAT MAY BE LOCALLY HEAVY RAINFALL ESPECIALLY ALONG AND SOUTH OF I-10/US 90. VERY HIGH PWAT AIRMASS STILL POOLED IN THIS REGION... AND MODEL CONSENSUS OF 1 TO 2 INCHES OF QPF WITH ISOLATED POCKETS OF 3 TO 4 OCCURRING BETWEEN THE CRP/EWX CWA BOUNDARY AND I-10. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A PORTION OF THIS AREA... COINCIDING WHERE HEAVY RAINFALL HAS ALREADY OCCURRED THE PAST SEVERAL DAY. THE WATCH GOES AS FAR NORTH AS BASTROP AND LEE COUNTIES (NOT INCLUDING TRAVIS OR WILLIAMSON)...DESPITE LESSER AMOUNTS FORECAST IN THIS AREA. THIS IS OUT OF AN ABUNDANCE OF CAUTION AS SOILS ARE SATURATED OVER MUCH OF THESE AREA...WITH ONGOING FLOODING PROBLEMS CONTINUING IN BASTROP COUNTY. PRECIP SHOULD EXIT TO THE EAST OF THE AREA EARLY SATURDAY MORNING. A WEAK SURFACE BOUNDARY MOVES INTO THE AREA SATURDAY...WITH SLIGHTLY DRIER AIR ALONG AND WEST OF I-35. A POOL OF MOISTURE WILL STILL REMAIN ACROSS THE FAR SOUTHEAST ZONES...WHERE ISOLATED SHOWERS OR THUNDERSTORMS WILL BE A POSSIBILITY SATURDAY AFTERNOON. RUNYEN LONG TERM (SUNDAY THROUGH FRIDAY)...THE BOUNDARY MOVES BACK WEST OF THE I-35 CORRIDOR SUNDAY AND MONDAY...AS AN UPPER LEVEL LOW DEEPENS ACROSS NEW MEXICO AND THE PANHANDLE. LOW CHANCES FOR SHOWERS AND STORMS BOTH SUNDAY AND MONDAY ACROSS THE CENTRAL AND EASTERN CWA AS WEAK FORCING INTERACTS WITH MOISTURE POOLED OVER THE AREA. EVENTUALLY A COLD FRONT CLEARS THROUGH THE CWA ON TUESDAY...AND DEEPER NORTHWEST FLOW DEVELOPS OVER THE AREA WEDNESDAY THROUGH FRIDAY AS THE UPPER LEVEL TROUGH AXIS MOVES EAST. LOOK FOR MORE SEASONAL TEMPS AND DRY CONDITIONS WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 87 66 84 59 / 10 30 30 40 20 AUSTIN BERGSTROM INTL AIRPORT 67 86 65 83 59 / 10 30 30 40 20 NEW BRAUNFELS MUNI AIRPORT 67 87 67 84 60 / 10 30 30 40 10 BURNET MUNI AIRPORT 63 86 62 82 56 / 10 30 40 20 20 DEL RIO INTL AIRPORT 65 90 62 87 59 / 10 10 20 10 - GEORGETOWN MUNI AIRPORT 66 86 64 83 58 / 10 30 30 30 20 HONDO MUNI AIRPORT 66 88 64 85 59 / 10 20 30 20 10 SAN MARCOS MUNI AIRPORT 67 86 66 83 60 / 10 30 30 40 20 LA GRANGE - FAYETTE REGIONAL 69 86 69 82 61 / 10 20 30 50 20 SAN ANTONIO INTL AIRPORT 67 88 67 85 60 / 10 20 30 20 10 STINSON MUNI AIRPORT 68 88 68 84 61 / 10 20 30 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...01
Hazardous weather outlook, Apr 24, 7:20 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT FRI APR 24 2015 TXZ171>173-183>194-202>209-217>225-228-260030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 720 PM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST CENTRAL TEXAS THROUGH 2AM SATURDAY MORNING. ISOLATED TO SCATTERED STRONG AND SEVERE STORMS ARE ONGOING LATE THIS AFTERNOON ACROSS THE CENTRAL RIO GRANDE PLAINS AND WILL CONTINUE TO PROGRESS EAST THROUGH THE EARLY TO MID EVENING HOURS. THE AREAS OF HIGHEST CONFIDENCE FOR STRONG AND SEVERE STORMS IS ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO LA GRANGE LINE. THE INITIAL STORM THREATS WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS TO 60 MPH. A TORNADO CAN NOT BE FULLY RULED OUT AS WELL. BY MID TO LATE EVENING THE THREATS WILL SHIFT FROM HAIL AND WIND TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING IN ISOLATED AREAS...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO SAN ANTONIO TO HONDO LINE WITH HEAVIEST RAIN AND HIGHEST RAINFALL TOTALS SOUTH OF HIGHWAY 90. NEW RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE WITH ISOLATED 4 INCHES. A FEW STRONGER STORMS COULD STILL BE CAPABLE OF PRODUCING LOCAL WINDS GUSTS TO 50 MPH AND DIME TO NICKEL SIZED HAIL. ALL ACTIVITY SHOULD END FROM WEST TO EAST THROUGH THE LATE EVENING TO EARLY MORNING HOURS SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 5AM SATURDAY ALONG AND SOUTH OF A BASTROP TO SAN ANTONIO TO HONDO LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AREA SPOTTERS MAY BE ACTIVATED THIS EVENING. ALLEN
In the hours before
Special weather statement, Apr 25, 2:34 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 234 AM CDT SAT APR 25 2015 TXZ203-204-250800- MEDINA TX-UVALDE TX- 234 AM CDT SAT APR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND SOUTHEASTERN UVALDE COUNTIES UNTIL 300 AM CDT... AT 234 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNIPPA...OR 12 MILES EAST OF UVALDE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SABINAL AND KNIPPA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2913 9963 2931 9968 2940 9940 2915 9933 TIME...MOT...LOC 0734Z 257DEG 29KT 2924 9957 MCO
Special weather statement, Apr 25, 2:45 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 AM CDT SAT APR 25 2015
TXZ185>187-250830-
BANDERA TX-REAL TX-KERR TX-
245 AM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAL...NORTHWESTERN
BANDERA AND CENTRAL KERR COUNTIES UNTIL 330 AM CDT...
AT 244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VANDERPOOL...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...VANDERPOOL...HUNT...INGRAM...WALTONIA...KERRVILLE STATE
PARK AND UTOPIA.
LAT...LON 3013 9930 3013 9919 3004 9905 2962 9949
2963 9961 2969 9970 3021 9930
TIME...MOT...LOC 0744Z 218DEG 36KT 2970 9957
MCOSpecial weather statement, Apr 25, 2:49 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 AM CDT SAT APR 25 2015
TXZ191-205-206-250815-
BEXAR TX-COMAL TX-HAYS TX-
249 AM CDT SAT APR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR COMAL...SOUTHWESTERN HAYS AND
NORTHWESTERN BEXAR COUNTIES UNTIL 315 AM CDT...
AT 248 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THE DOMINION...OR 12 MILES SOUTHEAST OF BOERNE...MOVING NORTHEAST AT
45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...WIMBERLEY...CANYON LAKE DAM...HELOTES...FAIR OAKS
RANCH...CANYON LAKE...BULVERDE...HOLLYWOOD PARK...SHAVANO PARK...
CROSS MOUNTAIN...TIMBERWOOD PARK...FISCHER...THE DOMINION...SPRING
BRANCH...LEON SPRINGS...HILL COUNTRY VILLAGE...GREY FOREST...
ANHALT...SPECHT STORE AND FIESTA TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2988 9804 2950 9865 2964 9878 2986 9850
3009 9824
TIME...MOT...LOC 0748Z 230DEG 38KT 2969 9857
MCOSpecial weather statement, Apr 25, 2:59 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 AM CDT SAT APR 25 2015 TXZ204-205-250845- BEXAR TX-MEDINA TX- 259 AM CDT SAT APR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND WEST CENTRAL BEXAR COUNTIES UNTIL 345 AM CDT... AT 258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DUNLAY...OR 7 MILES WEST OF CASTROVILLE...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...HONDO...CASTROVILLE...HELOTES...LACOSTE...DUNLAY... BADER...LACKLAND AFB...NEW FOUNTAIN...QUIHI...CLIFF...RIO MEDINA... SEA WORLD AND GREY FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2941 9916 2962 9869 2936 9857 2924 9908 TIME...MOT...LOC 0758Z 248DEG 35KT 2937 9899 MCO
Local storm report, Apr 25, 3:01 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 AM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL 2 SE HONDO 29.34N 99.14W
04/25/2015 E0.50 INCH MEDINA TX LAW ENFORCEMENT
SEVERAL REPORTS OF PEA TO HALF INCH HAIL IN HONDO.
&&
EVENT NUMBER EWX1500253
LJHSpecial weather statement, Apr 25, 3:06 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 AM CDT SAT APR 25 2015 TXZ204-250830- MEDINA TX- 306 AM CDT SAT APR 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA COUNTY UNTIL 330 AM CDT... AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HONDO...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...QUIHI...NEW FOUNTAIN...DUNLAY AND D'HANIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2921 9934 2939 9938 2949 9902 2924 9896 TIME...MOT...LOC 0806Z 259DEG 36KT 2933 9919 MCO
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 30 min |
| Apr 24, 7:05 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 36 min |
| Apr 24, 7:32 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| Apr 24, 7:49 PM CDT | Special Weather Statement | EWX | Zavala | 41 min |
| Apr 24, 7:53 PM CDT | Tornado Warning | EWX | Dimmit, Zavala | 22 min |
| Apr 24, 8:33 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Apr 24, 8:42 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 63 min |
| Apr 24, 9:10 PM CDT | Tornado Warning | EWX | Atascosa, Frio | 50 min |
| Apr 24, 9:34 PM CDT | Special Weather Statement | EWX | Atascosa | 56 min |
| Apr 24, 9:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 31 min |
| Apr 25, 1:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:02 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Apr 25, 2:22 AM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 25, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 34 min |
| Apr 25, 2:34 AM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Apr 25, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 52 min |
| Apr 25, 2:45 AM CDT | Special Weather Statement | EWX | Kerr | 45 min |
| Apr 25, 2:49 AM CDT | Special Weather Statement | EWX | Comal | 26 min |
| Apr 25, 2:59 AM CDT | Special Weather Statement | EWX | Medina | 46 min |
| Apr 25, 3:06 AM CDT | Special Weather Statement | EWX | Medina | 24 min |
| Apr 25, 3:09 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:30 AM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Apr 25, 3:40 AM CDT | Areal Flood Advisory | EWX | Bexar, Kinney, Medina, Uvalde | 3 hr |
| Apr 25, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 51 min |
| Apr 25, 3:56 AM CDT | Special Weather Statement | EWX | Guadalupe | 64 min |
| Apr 25, 3:57 AM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| Apr 25, 4:07 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 38 min |
| Apr 25, 4:19 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 56 min |
| Apr 25, 4:31 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Guadalupe, Medina, Uvalde | 3 hr |
| Apr 25, 4:35 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| Apr 25, 4:46 AM CDT | Special Weather Statement | EWX | Caldwell | 44 min |
| Apr 25, 4:49 AM CDT | Special Weather Statement | EWX | Guadalupe | 26 min |
| Apr 25, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 67 min |
| Apr 25, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 30 min |
| Apr 25, 5:25 AM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Apr 25, 5:26 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Apr 25, 5:38 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 67 min |
| Apr 25, 5:42 AM CDT | Special Weather Statement | EWX | Fayette | 33 min |
| Apr 25, 5:46 AM CDT | Areal Flood Advisory | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more | 3 hr |
| Apr 25, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 32 min |
| Apr 25, 7:00 AM CDT | Special Weather Statement | EWX | Bexar | 30 min |
| Apr 25, 7:30 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more | 3 hr |
| Apr 25, 8:15 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 45 min |
| Apr 25, 8:33 AM CDT | Special Weather Statement | EWX | Fayette | 42 min |
| Apr 25, 12:03 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 28 hr |
| Apr 25, 2:53 PM CDT | River Flood Warning | EWX | Bexar | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.